Mathematical Research Letters

Volume 24 (2017)

Number 1

Quasi-normal modes for de Sitter–Reissner–Nordström black holes

Pages: 83 – 117

DOI: http://dx.doi.org/10.4310/MRL.2017.v24.n1.a5

Author

Alexei Iantchenko (Faculty of Technology and Society, Malmö University, Malmö, Sweden)

Abstract

The quasi-normal modes for black holes are the resonances for the scattering of incoming waves by black holes. Here we consider scattering of massless uncharged Dirac fields propagating in the outer region of de Sitter–Reissner–Nordström black hole, which is spherically symmetric charged exact solution of the Einstein-Maxwell equations. Using the spherical symmetry of the equation and restricting to a fixed harmonic the problem is reduced to a scattering problem for the 1D massless Dirac operator on the line. The resonances for the problem are related to the resonances for a certain semiclassical Schrödinger operator with exponentially decreasing positive potential. We give exact relation between the sets of Dirac and Schrödinger resonances. The asymptotic distribution of the resonances is close to the lattice of pseudopoles associated to the non-degenerate maxima of the potentials.

Using the techniques of quantum Birkhoff normal form we give the complete asymptotic formulas for the resonances. In particular, we calculate the first three leading terms in the expansion. Moreover, similar results are obtained for the de Sitter–Schwarzschild quasi-normal modes, thus improving the result of Sá Barreto and Zworski.

Keywords

resonances, one-dimensional massless Dirac, scattering, de Sitter–Reissner–Nordström black holes, quantum Birkhoff normal form

Full Text (PDF format)

Paper received on 14 July 2014.